Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 31, 2018, 5:21 PM MDT for Chaves County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2018, 5:21 PM MDT (23:21 UTC)
- Expired
- Aug 31, 2018, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 114 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WWUS85 KABQ 312321
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
521 PM MDT FRI AUG 31 2018
NMZ538>540-312345-
Eastern Lincoln County-Chaves County Plains-Southwest Chaves County-
521 PM MDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST
CENTRAL CHAVES COUNTIES UNTIL 545 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of Arabela to 12 miles northwest
of Hope. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and frequent and dangerous cloud to ground lightning
are likely with these storms.
These storms will remain over mainly rural areas of southeastern
Lincoln and west central Chaves Counties.
&&
LAT...LON 3291 10509 3353 10506 3356 10467 3296 10471
3296 10484 3290 10484
TIME...MOT...LOC 2321Z 250DEG 15KT 3350 10490 3291 10492
$$
GuyerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 31, 2:26 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 31, 2:26 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 226 PM MDT Fri Aug 31 2018 .SYNOPSIS... Much more active weather pattern commences today and continues well into next week. The upper high has shifted east allowing some deeper moisture to move north into NM. A good looking short wave trough centered along northern CA/northwest NV borders will help draw the moisture into our state through Saturday. Troughiness will remain over the west through early next while high pressure is centered well to our east. This will assure the continuation of widespread showers and thunderstorms well into next week, before a drying trend begins late next week into the weekend. && .DISCUSSION... Showers and thunderstorms are continuing to develop across western and central NM this afternoon, with that trend continuing though the evening. Unlike most nights, the convection will continue past midnight and probably into Saturday morning, with Saturday afternoon being quite active, compliments of the short wave trough moving into the Great Basin. Sunday will probably be a bit less active as the trough exits to our east. The next upstream trough will approach Monday and again increase our coverage of showers and thunderstorms early next week. The rest of next week will remain active in the southeast half of our CWA while some drying begins in the northwest half. CHJ && .FIRE WEATHER... PWATs continue to trend up as the upper high pulls further away from New Mexico to the east and a shortwave trough approaches from the northwest. With the uptrend in moisture comes an increase in both storm coverage and wetting footprint, which will jump-up significantly on Saturday. This is especially true for the eastern plains, which will have rounds of wetting storms for several days in a row as a secondary shortwave trough slows-up and closes off an upper low over Arizona going into Monday. With the added moisture and rain-cooling comes below normal daytime temperatures, which looks to be the case through at least the middle of next week as daily rounds of wetting storms continue. The primary beneficiaries look to be central and eastern New Mexico. The upper high over the eastern Pacific is forecast to build east over the Desert Southwest and New Mexico late next week into next weekend, leading to a warming/drying trend. && .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist outside of isolated to scattered showers and storms later this afternoon/evening. Brief MVFR conditions are possible with showers and storms today. Storms may begin early Saturday morning across western New Mexico, with potential impacts at KGUP and KFMN. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 82 55 82 / 20 20 20 10 Dulce........................... 48 76 44 80 / 30 50 40 20 Cuba............................ 53 78 48 77 / 30 40 40 20 Gallup.......................... 54 79 49 77 / 30 40 20 20 El Morro........................ 52 75 47 73 / 40 40 40 30 Grants.......................... 55 78 50 76 / 30 30 30 30 Quemado......................... 55 75 51 73 / 40 50 30 40 Glenwood........................ 63 86 61 83 / 20 50 40 30 Chama........................... 46 72 41 74 / 30 50 40 30 Los Alamos...................... 55 76 50 77 / 40 30 40 30 Pecos........................... 55 75 49 77 / 40 50 50 20 Cerro/Questa.................... 48 73 43 74 / 30 50 40 30 Red River....................... 44 67 40 65 / 30 60 50 30 Angel Fire...................... 42 69 38 71 / 40 60 40 30 Taos............................ 50 76 44 78 / 30 40 40 20 Mora............................ 51 74 45 76 / 40 40 50 20 Espanola........................ 55 82 52 83 / 30 30 30 20 Santa Fe........................ 55 76 49 77 / 40 30 40 10 Santa Fe Airport................ 56 80 50 80 / 30 30 30 10 Albuquerque Foothills........... 61 81 56 81 / 30 30 40 10 Albuquerque Heights............. 64 83 60 84 / 30 30 30 10 Albuquerque Valley.............. 60 85 60 85 / 30 30 30 10 Albuquerque West Mesa........... 61 83 58 84 / 30 20 30 10 Los Lunas....................... 63 85 59 85 / 30 30 30 10 Rio Rancho...................... 63 82 57 84 / 30 20 30 10 Socorro......................... 64 86 63 82 / 20 30 40 20 Sandia Park/Cedar Crest......... 56 77 51 76 / 50 40 40 20 Tijeras......................... 57 79 52 79 / 40 40 40 20 Moriarty/Estancia............... 55 81 51 80 / 40 30 50 10 Clines Corners.................. 56 76 51 78 / 50 40 50 20 Gran Quivira.................... 59 81 55 78 / 20 30 50 20 Carrizozo....................... 63 81 61 80 / 20 30 50 20 Ruidoso......................... 59 77 55 73 / 30 30 60 50 Capulin......................... 53 76 51 78 / 30 40 40 40 Raton........................... 51 79 51 81 / 30 50 40 30 Springer........................ 53 79 51 82 / 30 40 40 20 Las Vegas....................... 54 75 48 78 / 40 40 50 20 Clayton......................... 63 83 58 83 / 30 30 50 20 Roy............................. 60 80 55 81 / 30 30 40 10 Conchas......................... 63 86 60 88 / 30 30 50 10 Santa Rosa...................... 64 86 59 86 / 30 30 50 10 Tucumcari....................... 68 88 61 89 / 30 30 60 20 Clovis.......................... 65 88 61 86 / 10 30 60 30 Portales........................ 66 89 61 87 / 10 30 60 30 Fort Sumner..................... 68 88 62 87 / 20 30 60 30 Roswell......................... 69 91 66 90 / 20 30 50 30 Picacho......................... 64 85 62 82 / 20 30 60 40 Elk............................. 61 82 59 77 / 30 30 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 40
Hazardous weather outlook, Aug 31, 3:00 AM MDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 300 AM MDT Fri Aug 31 2018 NMZ501>540-011200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 300 AM MDT Fri Aug 31 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight As showers and thunderstorms increase in number and areal coverage tonight, a few could produce locally heavy rainfall which could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A trend toward cooler and wetter weather is expected for the Labor Day holiday weekend. Showers and thunderstorms will be scattered to numerous Saturday through Labor Day with potential for a few of them to produce locally heavy rain which could lead to flash flooding. A drying and warming trend could commence by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Special weather statement, Aug 31, 4:43 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Albuquerque NM 443 PM MDT FRI AUG 31 2018 NMZ538>540-312315- Eastern Lincoln County-Chaves County Plains-Southwest Chaves County- 443 PM MDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST CENTRAL CHAVES COUNTIES UNTIL 515 PM MDT... At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles southeast of Tinnie, or 31 miles southwest of Roswell, moving northeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning are occurring with this storm. Locations impacted include... Sunset. && LAT...LON 3304 10500 3328 10528 3342 10508 3319 10480 TIME...MOT...LOC 2242Z 230DEG 7KT 3319 10503 Guyer
Special weather statement, Aug 31, 4:45 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 445 PM MDT FRI AUG 31 2018 NMZ512-513-516-312300- Upper Rio Grande Valley-West Slopes Sangre de Cristo Mountains-Northern Sangre de Cristos above 9500 feet/Red River- 445 PM MDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAOS COUNTY UNTIL 500 PM MDT... At 445 PM MDT, Doppler radar was tracking a strong thunderstorm over Questa, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning is also occurring with this storm. Locations impacted include... Questa, Red River, Cerro, Lama and San Cristobal. && LAT...LON 3656 10560 3668 10574 3691 10556 3672 10530 TIME...MOT...LOC 2245Z 224DEG 17KT 3674 10556 Guyer
Special weather statement, Aug 31, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
521 PM MDT FRI AUG 31 2018
NMZ538>540-312345-
Eastern Lincoln County-Chaves County Plains-Southwest Chaves County-
521 PM MDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST
CENTRAL CHAVES COUNTIES UNTIL 545 PM MDT...
At 521 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles east of Arabela to 12 miles northwest
of Hope. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and frequent and dangerous cloud to ground lightning
are likely with these storms.
These storms will remain over mainly rural areas of southeastern
Lincoln and west central Chaves Counties.
&&
LAT...LON 3291 10509 3353 10506 3356 10467 3296 10471
3296 10484 3290 10484
TIME...MOT...LOC 2321Z 250DEG 15KT 3350 10490 3291 10492
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:54 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 111 min |
| Aug 31, 4:43 PM MDT | Special Weather Statement | ABQ | Chaves | 32 min |
| Aug 31, 4:45 PM MDT | Special Weather Statement | ABQ | Taos | 15 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.